Alert archive / Montana / Winter Storm Warnings in 2018
Winter Storm Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Feb 7, 2018, 2:27 PM MST for Flathead County, Lake County, Montana. It took effect at Feb 7, 2018, 11:00 PM MST. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 7, 2018, 2:27 PM MST (21:27 UTC)
- In effect from
- Feb 7, 2018, 11:00 PM MST
- Expired
- Feb 8, 2018, 11:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 9:00 PM MST | SNOW 11 | 4 Ene Blacktail, MT | PIKE CREEK SNOTEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS45 KMSO 072127 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 227 PM MST Wed Feb 7 2018 MTZ002-091800- /O.UPG.KMSO.WS.A.0003.180208T0000Z-180209T1800Z/ /O.NEW.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ /O.NEW.KMSO.WS.W.0005.180208T0600Z-180209T0600Z/ West Glacier Region- 227 PM MST Wed Feb 7 2018 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 11 AM MST FRIDAY... * WHAT...Heavy snow and blowing snow expected. Total snow accumulations of 8 to 13 inches, with localized amounts up to 20 inches, are expected tonight through late Thursday evening. Blowing and drifting snow will be main impact beginning late Thursday evening. * WHERE...Bad Rock Canyon, Essex, Marias Pass, and Polebridge. * WHEN...For the Winter Storm Warning, from 11 PM this evening to 11 PM MST Thursday. For the Winter Weather Advisory, from 11 PM Thursday to 11 AM MST Friday. * ADDITIONAL DETAILS...Travel will be very difficult to impossible. Winds gusting as high as 50 mph will cause areas of blowing and drifting snow. Plan on slippery road conditions. Be prepared for reduced visibilities at times. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ MTZ001-003-091800- /O.UPG.KMSO.WS.A.0003.180208T1200Z-180209T0000Z/ /O.NEW.KMSO.WW.Y.0017.180208T1800Z-180209T1800Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- 227 PM MST Wed Feb 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 11 AM MST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, Highway 93 Eureka to Whitefish, Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 11 AM Thursday to 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting as high as 30 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-043-091800- /O.NEW.KMSO.WW.Y.0017.180209T0000Z-180209T1800Z/ Butte/Blackfoot Region-Potomac/Seeley Lake Region- 227 PM MST Wed Feb 7 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 11 AM MST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches at low elevations and 5 to 8 inches over area mountain passes are expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 PM Thursday to 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions in low visibility and slippery roads. Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
210 WWUS45 KMSO 081055 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 355 AM MST Thu Feb 8 2018 MTZ002-091100- /O.CON.KMSO.WS.W.0005.000000T0000Z-180209T0600Z/ /O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ West Glacier Region- 355 AM MST Thu Feb 8 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY... * WHAT...Heavy snow and blowing snow expected. High snow levels this morning will dramatically drop by mid to late morning as Arctic air spills into the region. Total snow accumulations of 8 to 13 inches, with localized amounts up to 20 inches, are expected through late this evening. Blowing and drifting snow will be main impact beginning this afternoon into this evening. * WHERE...Bad Rock Canyon, Essex, Marias Pass, and Polebridge. * WHEN...For the Winter Storm Warning through 11 PM MST this evening. For the Winter Weather Advisory, from 11 PM this evening to 11 AM MST Friday. * ADDITIONAL DETAILS...Travel will be very difficult to impossible. Winds gusting as high as 50 mph will cause areas of blowing and drifting snow. Plan on slippery road conditions. Be prepared for reduced visibilities at times. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-003-091100- /O.CON.KMSO.WW.Y.0017.180208T1800Z-180209T1800Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- 355 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, Highway 93 Eureka to Whitefish, Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 11 AM Today to 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting as high as 30 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-043-091100- /O.CON.KMSO.WW.Y.0017.180209T0000Z-180209T1800Z/ Butte/Blackfoot Region-Potomac/Seeley Lake Region- 355 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches at low elevations and 5 to 8 inches over area mountain passes are expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 PM this afternoon to 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions in low visibility and slippery roads. Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
155 WWUS45 KMSO 081854 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1154 AM MST Thu Feb 8 2018 MTZ002-091800- /O.CON.KMSO.WS.W.0005.000000T0000Z-180209T0600Z/ /O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ West Glacier Region- 1154 AM MST Thu Feb 8 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY... * WHAT...Heavy snow and blowing snow. Snow levels will continue to dramatically drop. Total snow accumulations of 7 to 10 inches, with localized amounts up to 15 inches, are expected through tonight. Blowing and drifting snow will be main impact beginning this afternoon into this evening. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...For the Winter Storm Warning, until 11 PM MST this evening. For the Winter Weather Advisory, from 11 PM this evening to 11 AM MST Friday. * ADDITIONAL DETAILS...Tree branches could fall. Winds gusting as high as 50 mph will cause areas of blowing and drifting snow. Plan on slippery road conditions. Be prepared for reduced visibilities at times. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-091800- /O.EXA.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ Missoula/Bitterroot Valleys- 1154 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY... * WHAT...Snow expected. Gusty winds between 30 to 40 mph will develop near Hellgate Canyon overnight creating periods of blowing snow. Total snow accumulations of a trace to 2 inches are expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 11 PM this evening to 11 AM MST Friday. * ADDITIONAL DETAILS...Temperatures will drop quickly overnight. Plan on quickly changing and slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-091800- /O.EXA.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ Lower Clark Fork Region- 1154 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches, with localized amounts up to 4 inches, are expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 11 PM this evening to 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-091800- /O.EXA.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ Bitterroot/Sapphire Mountains- 1154 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches, with localized amounts up to 5 inches, are expected. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...From 11 PM this evening to 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-091800- /O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/ Kootenai/Cabinet Region- 1154 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting over 30 mph will cause areas of blowing and drifting snow and has the potential to cause some tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-043-091800- /O.CON.KMSO.WW.Y.0017.180209T0000Z-180209T1800Z/ Butte/Blackfoot Region-Potomac/Seeley Lake Region- 1154 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of 1 to 3 inches, 3 to 5 inches Ovando, Helmville, and Homestake Pass and 5 to 8 inches at Seeley Lake and MacDonald Pass are expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 PM this afternoon to 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Winds gusting over 35 mph will cause areas of blowing and drifting snow. Visibility will be reduced to one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ003-091800- /O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/ Flathead/Mission Valleys- 1154 AM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow and gusty winds expected. Total snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. Blowing and drifting snow is expected near the southern parts of Flathead Lake including Polson this evening and tonight. * WHERE...Flathead to Mission Valleys. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting over 45 mph could produce tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
581 WWUS45 KMSO 090553 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1053 PM MST Thu Feb 8 2018 MTZ002-091800- /O.EXP.KMSO.WS.W.0005.000000T0000Z-180209T0600Z/ /O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ West Glacier Region- 1053 PM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... * WHAT...Snow and blowing snow. Additional snow accumulations of up to 2 inches, with localized amounts up to 4 inches, are expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...The Winter Storm Warning will expire at 11 PM MST this evening. For the Winter Weather Advisory, now through 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times as winds gust up to 30 mph with even higher gust in Bad Rock Canyon. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-091800- /O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/ Kootenai/Cabinet Region- 1053 PM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow and blowing snow. Additional snow accumulations of 1 to 2 inches are expected. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting as high as 30 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-043-091800- /O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/ Butte/Blackfoot Region-Potomac/Seeley Lake Region- 1053 PM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow and blowing snow. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, MacDonald Pass, Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ003-091800- /O.CON.KMSO.WW.Y.0017.000000T0000Z-180209T1800Z/ Flathead/Mission Valleys- 1053 PM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow and blowing snow. Additional snow accumulations of 1 to 2 inches are expected with isolated higher totals in the Mission Valley. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting as high as 40 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-091800- /O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ Missoula/Bitterroot Valleys- 1053 PM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow and blowing snow expected. Total snow accumulations of up to two inches are expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. In addition, areas of poor visibility are likely. Winds gusting as high as 35 mph will cause areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow and blowing snow means periods of snow and blowing snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-091800- /O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ Lower Clark Fork Region- 1053 PM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches, with localized amounts up to 4 inches, are expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-091800- /O.CON.KMSO.WW.Y.0017.180209T0600Z-180209T1800Z/ Bitterroot/Sapphire Mountains- 1053 PM MST Thu Feb 8 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches, with localized amounts up to 6 inches, are expected. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 11 AM MST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 7, 3:27 AM MST, 11 hours earlier.
Area forecast discussion, Feb 7, 3:27 AM MST, 11 hours before
Area Forecast Discussion
National Weather Service Missoula MT
327 AM MST Wed Feb 7 2018
.DISCUSSION...Mountain snow showers will re-enhance through the
day today, with some valleys in NW Montana experiencing periodic
snow, (or a rain-snow mix) reaching valley floors as well.
Amounts won't be too spectacular, today through tonight, but could
cause periods of slick travel over area mountain passes.
A period of snow, blowing snow, and much colder temperatures is
anticipated Thursday morning lasting well into Friday, as
modified Arctic air comes over the Divide and works with moisture
streaming in from the northwest. The most severe winter driving
conditions are expected from Badrock Canyon eastward to Marias
Pass along US 2, where heavy snow will combine with strong wind
gusts up to 45 mph. This will result in blowing snow and very low
visibility, making travel very hazardous. Lower elevations of
northwest Montana, including the Flathead Valley southward to the
Missoula Valley and eastward to Butte, will see relatively light
snow amounts with only a few inches expected, but most of it will
come in a short burst and accompanied by gusty winds. With this in
mind, plan for a period of difficult travel for even lower
elevations, focused on Thursday afternoon across the Flathead
Valley working southward to the Missoula Valley, then eastward to
Butte Thursday night. An additional area of concern: with calving
season well underway, the wintry conditions present a real danger
to newborn livestock. Take adequate precautions.
Across North-central Idaho and Lemhi County, the cold air will be
greatly modified and much less impactful compared to western
Montana. Winds will also be lighter and accumulating snow will be
relatively light and generally above 4,000 feet.
By Saturday, showers will gradually diminish but cold temperatures
will remain and roads will continue to be slippery in many areas.
In addition, enough clearing is possible by Sunday morning for
areas of valley fog.
Forecast models continue to struggle with the evolution of the
pattern for early next week. They do agree on a cold and unsettled
pattern but vary considerably on the timing and details. An
additional shot of cold, arctic air is possible but there is quite
a spread among forecast ensembles, so a wide range of outcomes is
possible.
&&
.AVIATION...Periodic shower activity will be present at KGPI and
KMSO through the day today, however very little aviation impact is
expected. Mountain obscurations will be commonplace across the
entire Northern Rockies, with upper level winds strengthening in
time with potential mountain wave characteristics beginning to
show itself Thursday, particularly over the Continental Divide.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from late tonight through Thursday afternoon
Flathead/Mission Valleys...Kootenai/Cabinet Region.
Winter Storm Watch from this afternoon through Friday morning
West Glacier Region.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:27 PM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 53 hr |
Nearby
Winter Storm Warnings in Montana, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.